HomeClinical ToolsChild-Pugh

🫀 Child-Pugh Score (Cirrhosis)

Calculate the Child-Pugh score and class (A/B/C) to grade severity of chronic liver disease.

Clinical takeaway

Class A ~100%, B ~80%, C ~45% one-year survival (approximate).

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Prognosis and peri-operative risk assessment in cirrhosis.

How it works

1–3 points each for bilirubin, albumin, INR, ascites and encephalopathy. Class A 5–6, B 7–9, C 10–15.

Key points

  • Class A ~100%, B ~80%, C ~45% one-year survival (approximate).
  • MELD-Na is preferred for transplant allocation.
  • Higher class predicts greater surgical risk.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Bilirubin< 2 mg/dL (< 34 µmol/L)
Albumin> 3.5 g/dL
INR< 1.7
AscitesNone
EncephalopathyNone

Child-PughClass A(5 pts)

  • Total5 points
  • Prognosis (approx.)1-year survival ~100%
Bilirubin> 3 mg/dL (> 50)
Albumin< 2.8 g/dL
INR> 2.3
AscitesModerate–severe
EncephalopathyGrade 3–4

Child-PughClass C(15 pts)

  • Total15 points
  • Prognosis (approx.)1-year survival ~45%

Frequently asked questions

What is Child-Pugh Score (Cirrhosis)?
Calculate the Child-Pugh score and class (A/B/C) to grade severity of chronic liver disease.
How is Child-Pugh Score (Cirrhosis) calculated? What is the core formula?
1–3 points each for bilirubin, albumin, INR, ascites and encephalopathy. Class A 5–6, B 7–9, C 10–15.
When is Child-Pugh Score (Cirrhosis) used?
Prognosis and peri-operative risk assessment in cirrhosis.
What are the key clinical points for Child-Pugh Score (Cirrhosis)?
Class A ~100%, B ~80%, C ~45% one-year survival (approximate). MELD-Na is preferred for transplant allocation. Higher class predicts greater surgical risk.
What are the limits and cautions when using Child-Pugh Score (Cirrhosis)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Child-Pugh Score (Cirrhosis) calculated in practice? Can you show a worked example?
Inputs: Bilirubin < 2 mg/dL (< 34 µmol/L), Albumin > 3.5 g/dL, INR < 1.7, Ascites None, Encephalopathy None → Result: Child-Pugh Class A (5 pts)(Total: 5 points, Prognosis (approx.): 1-year survival ~100%) Inputs: Bilirubin > 3 mg/dL (> 50), Albumin < 2.8 g/dL, INR > 2.3, Ascites Moderate–severe, Encephalopathy Grade 3–4 → Result: Child-Pugh Class C (15 pts)(Total: 15 points, Prognosis (approx.): 1-year survival ~45%)

Other tools

🫀 MELD-Na🧫 FIB-4🫀 Maddrey DF🫀 GAHS

中文版 →